# SDR 2006UALA00269

- Difficulty date: February 12, 2006
- Submitted: February 21, 2006
- Operation: Air carrier
- Aircraft: N471UA
- Make and model: Airbus A320-232
- Aircraft serial: 1432
- Aircraft time: 16,372 hours, 6,880 cycles
- Engine: Iae V2527A5
- Engine time: 23,388 hours, 9,141 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 450001MR49206
- Part serial: 1660
- Condition: Malfunctioned
- Part time: 6,956 hours, 9,324 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

DIVERTED, APU AUTO SHUT DOWN & DEFERRED GENERATOR.   APU 1660 HAS NO HISTORY SINCE INSTALLATION - FIRST HIT  LAST SHOP VISIT 12APR05 NEW LOW OIL PRESSURE SWITCH & CONFIGURATION INSTALLED.  APU HAS 661 HRS. TSHM & 890 CSHM.  SFOEP CAPTURED UNIT & COMMUNICATED DATA PLATE INFO TO VENDOR FOR INTENSIVE INVESTIGATION.  AFTER MANY YEARS OF DEVELOPMENT & TESTING THERE HAS BEEN THREE FAILURES OF THE NEW LOP SWITCH WHICH IS UNDER INVESTIGATION.  TWO OF THE FAILURES OCCURRED ON SAME ENGINE.  DISCOVERED GEARBOX OIL PRESSURE WAS FLUCTUATING EXCESSIVELY.  THIS FLUCTUATION ACTS LIKE A HAMMER ON THE LOP SWITCH DIAPHRAGM EVENTUALLY RUPTURING IT.  APPEARING LIKE A SWITCH FAILURE WHICH WAS ACTUALLY THE RESULT OF AN ACTION.
